1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

I-port pain

Discussion in 'Diabetes Complications' started by ellielrs, Dec 20, 2018.

  1. ellielrs

    ellielrs · Newbie

    Messages:
    2
    Likes Received:
    3
    Trophy Points:
    3
    I’ve just had my first I-Port inserted a day or so ago and I’m starting to get a pain in my leg around where it is after I’ve just taken my nova-rapid. Is this normal?
     
  2. kitedoc

    kitedoc Type 1 · Well-Known Member

    Messages:
    4,781
    Likes Received:
    3,329
    Trophy Points:
    198
    Hi @ellielrs, I have not used the I-Ports but I do use an infusion set with my insulin pump. So I know what it is like to have insulin going through the (usually) plastic cannula under the skin.
    Even with small doses through the pump it can sting at the cannula site and it stings more for bolus doses before meals which would be like what you are doing when you put Novarapid in.
    At other times the cannula site does not sting, or stings much less. I guess it depends on whether there is a nerve nearby which gets stretched or irritated by the volume and maybe the ?saltiness of the insulin going in. Nerve not too close, less sting likely.
    Best Wishes. And just for fun.:):):)
    IMG_3824.jpg
     
    • Like Like x 1
    • Agree Agree x 1
  3. amyhowes

    amyhowes Type 1 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    23
    I use iports in my stomach and sometimes I get a stinging pain after doing rapid, I asked my nurse ab9ut it and she said it could just be hitting a nerve
     
    • Like Like x 1
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook